Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 2, 2015, 12:12 PM CDT for Osage County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 12:12 PM CDT (17:12 UTC)
- Expired
- Jul 3, 2015, 12:15 PM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
639 WGUS43 KLSX 021712 FLWLSX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1212 PM CDT THU JUL 2 2015 MOC151-031715- /O.NEW.KLSX.FA.W.0039.150702T1712Z-150703T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE MO- 1212 PM CDT THU JUL 2 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WARNING FOR... SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI... * UNTIL 1215 PM CDT FRIDAY * AT 1211 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A NUMBER OF ROADS REMAIN CLOSED DUE TO FLOODING FROM LAST NIGHTS HEAVY RAINFALL. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LINN AND RICH FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3857 9164 3829 9165 3829 9188 3857 9189 $$ GLASS
1 follow-up statement
360 WGUS83 KLSX 031719 FLSLSX FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1219 PM CDT FRI JUL 3 2015 MOC151-031728- /O.EXP.KLSX.FA.W.0039.000000T0000Z-150703T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE MO- 1219 PM CDT FRI JUL 3 2015 ...THE FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN OSAGE COUNTY... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3857 9164 3829 9165 3829 9188 3857 9189 $$ GLASS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 8:14 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 2, 8:14 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 814 AM CDT THU JUL 2 2015 .SHORT TERM: (THROUGH THIS WEEKEND) ISSUED AT 437 AM CDT THU JUL 2 2015 A SYNOPTIC SCALE BOUNDARY WAS SINKING INTO THE NORTHEASTERN CWA EARLY THIS MORNING AND WILL SLOSH BACK AND FORTH ACROSS THE REGION OVER THE NEXT FEW DAYS. ALOFT, A LONGWAVE TROUGH IS FORECAST TO REMAIN OVER THE EASTERN HALF OF THE CONUS THROUGH MOST OF THE HOLIDAY WEEKEND, AND SEVERAL SHORTWAVES ARE EXPECTED TO MOVE THROUGH THIS TROUGH OVER THE NEXT COUPLE OF DAYS. THESE SHORTWAVES WILL PROVIDE LARGE SCALE ASCENT AND FORCING TO SUPPORT SCATTERED CONVECTION, ESPECIALLY INVOF THE MEANDERING BOUNDARY. OUTFLOW BOUNDARIES FROM EARLIER CONVECTION MAY ALSO SERVE TO FOCUS SH/TS DEVELOPMENT OVER THE NEXT FEW DAYS. TODAY'S HIGH TEMPERATURES IN THE 70S WILL BE ABOUT 10 DEGREES BELOW AVERAGE, BUT TEMPERATURES SHOULD WARM BACK INTO THE 80S BY THE WEEKEND. KANOFSKY .LONG TERM: (MONDAY THROUGH WEDNESDAY) ISSUED AT 437 AM CDT THU JUL 2 2015 THE FLOW ALOFT BECOMES QUASISTATIONARY LATE THIS WEEKEND AND EARLY NEXT WEEK. A COLD FRONT WILL APPROACH MO/IL ON MONDAY NIGHT, EVENTUALLY MOVING INTO THE CWA ON TUESDAY. LLJ INTERACTION WITH THE COLD FRONT ON MONDAY NIGHT SHOULD LEAD TO CONVECTIVE DEVELOPMENT UPSTREAM. THE HIGHEST PRECIP CHANCES FOR THE LSX CWA ARE ASSOCIATED WITH THE APPROACH AND PASSAGE OF THE COLD FRONT BETWEEN MONDAY NIGHT AND TUESDAY NIGHT. TEMPERATURES SHOULD BE SEASONABLY WARM IN THE LOW-MID 80S. TUESDAY SHOULD BE SLIGHTLY COOLER DUE TO PRECIPITATION AND THE PASSAGE OF A COLD FRONT. KANOFSKY && .AVIATION: (FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 804 AM CDT THU JUL 2 2015 SHOWERS HAVE LINGERED AT THE ST. LOUIS METRO TAF SITES THROUGH EARLY THIS MORNING, BUT WILL SOON EXIT THE AREA. EXPECT IFR CONDITIONS TO LINGER AT KCOU AND THE ST. LOUIS METRO TAF SITES THROUGH LATE MORNING BEFORE IMPROVING INTO THE LOW MVFR RANGE THROUGH EARLY AFTERNOON. THINK THAT THERE WILL BE SOME VFR CONDITIONS LATE IN THE DAY INTO TONIGHT BEFORE MVFR CONDITIONS RETURN LATE TONIGHT. SPECIFICS FOR KSTL: EXPECT THE RAIN TO MOVE OUT OF THE TERMINAL BY LATE MORNING. EXPECT THE IFR CONDITIONS TO IMPROVE TO MVFR BY MIDDAY WITH VFR CONDITIONS BY LATE AFTERNOON. THINK THAT THERE WILL BE SOME VFR CONDTIONS LATE IN THE DAY INTO TONIGHT BEFORE MVFR CONDITIONS RETURN LATE TONIGHT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT THU JUL 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH TUESDAY. POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. KANOFSKY
In the hours before
Local storm report, Jul 2, 10:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLOOD 6 SE CALIFORNIA 38.57N 92.49W
07/02/2015 MONITEAU MO LAW ENFORCEMENT
PART OF DYNAMITE RIDGE ROAD IS WASHED OUT NEAR THE
WIENEKE BRANCH. VETERANS ROAD NEAR ROUTE F IS ALSO
CLOSED DUE TO FLOODING.
&&
FGLASSLocal storm report, Jul 2, 10:34 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLOOD JEFFERSON CITY 38.57N 92.19W
07/02/2015 COLE MO LAW ENFORCEMENT
A NUMBER OF ROADS ARE CLOSED THROUGHOUT THE COUNTY DUE
TO FLOODING FROM HEAVY RAINFALL LAST NIGHT...INCLUDING
ROUTE D SOUTHEAST OF MILLBROOK AND ROUTE W SOUTH OF
WARDSVILLE.
&&
FGLASSLocal storm report, Jul 2, 10:42 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 S FESTUS 38.15N 90.41W
07/01/2015 E3.00 INCH JEFFERSON MO COCORAHS
MOSTLY 1.25 INCH HAIL WITH A FEW THAT WERE UP TO 3
INCHES.
&&
BYRDLocal storm report, Jul 2, 10:48 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 1 S FESTUS 38.21N 90.41W
07/02/2015 M4.60 INCH JEFFERSON MO PUBLIC
FACEBOOK...STORM TOTAL.
&&
BYRDLocal storm report, Jul 2, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 SE MIDWAY 38.94N 92.40W
07/01/2015 E1.00 INCH BOONE MO PUBLIC
KOMU...VIA TWITTER. ON GEORGETOWN DRIVE JUST WEST OF
SCOTT BLVD. TIME ESTIMATED.
&&
BYRDLocal storm report, Jul 2, 11:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 2 WNW ST. LOUIS 38.64N 90.27W
07/01/2015 ST. LOUIS CITY MO BROADCAST MEDIA
SEVERAL LARGE TREES BLOWN DOWN IN FOREST PARK AS WELL
AS NUMEROUS LARGE TREE LIMBS. SOME WERE BLOWN DOWN NEAR
LINDELL BLVD AND UNION. TIME ESTIMATED.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:35 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jul 1, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| Jul 1, 7:43 PM CDT | Tornado Warning | LSX | Boone, Callaway | 32 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 1, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 50 min |
| Jul 1, 8:47 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 28 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 4 hr |
| Jul 1, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 47 min |
| Jul 1, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 44 min |
| Jul 1, 10:13 PM CDT | Flash Flood Warning | LSX | Jefferson | 5 hr |
| Jul 1, 10:14 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Jul 1, 10:34 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 6 hr |
| Jul 1, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 18 min |
| Jul 1, 11:23 PM CDT | Flash Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jul 1, 11:58 PM CDT | Areal Flood Warning | LSX | Boone | 9 hr |
| Jul 2, 12:58 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 9 hr |
| Jul 2, 2:47 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
| Jul 2, 3:20 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Osage | 9 hr |
| Jul 2, 4:41 AM CDT | River Flood Warning | LSX | Cole | 55 hr |
| Jul 2, 5:29 AM CDT | Areal Flood Warning | LSX | Crawford, Sainte Genevieve, Saint Francois, Washington | 9 hr |
| Jul 2, 6:29 AM CDT | River Flood Warning | LSX | Jefferson | 46 hr |
| Jul 2, 8:59 AM CDT | Areal Flood Warning | LSX | Boone | 12 hr |
| Jul 2, 10:01 AM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 12 hr |
| Jul 2, 12:06 PM CDT | Areal Flood Warning | LSX | Jefferson | 24 hr |
| Jul 2, 12:10 PM CDT | Areal Flood Warning | LSX | Franklin | 6 hr |
| Jul 2, 4:50 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 47 hr |
Nearby
Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.